Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2011, 8:57 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 8:57 PM MDT (02:57 UTC)
- Expired
- Jul 13, 2011, 9:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 51 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:18 PM MDT | HAIL 1 | 19 Wsw Cheyenne, WY | |
| Jul 13, 9:44 PM MDT | TSTM WND GST 61 | 14 Sw Chugwater, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WUUS55 KCYS 140257 SVRCYS WYC001-021-031-140345- /O.NEW.KCYS.SV.W.0130.110714T0257Z-110714T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 857 PM MDT WED JUL 13 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING... WESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 945 PM MDT * AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF BALDY PEAK TO PUMPKIN VINE...AND MOVING EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... CHEYENNE...VEDAUWOO...BUFORD...IRON MOUNTAIN...GRANITE SPRINGS RESERVOIR...HORSE CREEK...CRYSTAL LAKE RESERVOIR...FEDERAL... WHITAKER...CHUGWATER...WARREN AF BASE...NORTH CHEYENNE...I-80 EXIT 329...CROW CREEK...I-80 EXIT 339...I-80 EXIT 345...I-25 EXIT 65... I-25 EXIT 39...I-25 EXIT 29 AND I-25 EXIT 54. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 314 AND 367. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4179 10553 4192 10468 4100 10470 4099 10561 TIME...MOT...LOC 0257Z 253DEG 33KT 4174 10536 4100 10544 WIND...HAIL 60MPH 0.88IN $$ RE
2 follow-up statements
482 WWUS55 KCYS 140325 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 925 PM MDT WED JUL 13 2011 WYC001-021-031-140345- /O.CON.KCYS.SV.W.0130.000000T0000Z-110714T0345Z/ ALBANY WY-LARAMIE WY-PLATTE WY- 925 PM MDT WED JUL 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN PLATTE...WESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 945 PM MDT... AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF BORDEAUX TO 7 MILES SOUTH OF CRYSTAL LAKE RESERVOIR...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... CHEYENNE...WHITAKER...CHUGWATER...WARREN AF BASE...NORTH CHEYENNE...I-25 EXIT 65...I-25 EXIT 39...I-25 EXIT 29...I-25 EXIT 54...I-25 EXIT 21...I-80 AND I-25 INTERCHANGE...I-25 EXIT 13...I-25 EXIT 7...SOUTH GREELEY HIGHWAY...FOX FARM-COLLEGE...I-80 EXIT 364...HWY 85 AT LODGEPOLE CREEK AND HWY 85 AT COUNTY ROAD 222. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS AROUND 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4179 10553 4192 10468 4100 10470 4099 10561 TIME...MOT...LOC 0324Z 253DEG 33KT 4181 10504 4107 10513 WIND...HAIL 60MPH 0.88IN $$ RE
542 WWUS55 KCYS 140346 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 946 PM MDT WED JUL 13 2011 WYC001-021-031-140356- /O.EXP.KCYS.SV.W.0130.000000T0000Z-110714T0345Z/ ALBANY WY-LARAMIE WY-PLATTE WY- 946 PM MDT WED JUL 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PLATTE...WESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4179 10553 4192 10468 4100 10470 4099 10561 TIME...MOT...LOC 0325Z 253DEG 33KT 4181 10503 4107 10512 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:22 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 13, 5:22 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 522 PM MDT WED JUL 13 2011 .UPDATE... && .AVIATION...00Z TAFS SOME CONCERN TONIGHT WITH LOW CLOUDS MOVING INTO OUR SOUTHERN PANHANDLE AIRPORTS. LATEST SATELLITE IMAGERY IS SHOWING LOW STRATUS IN WEST CENTRAL NEBRASKA...WHICH MATCHES UP WELL WITH LATEST HRRR FORECAST. HRRR BRINGS THIS STRATUS INTO KAIA AND KSNY NEAR THE 06Z TIMEFRAME AND ACROSS MUCH OF THE PANHANDLE AFTERWARDS. WILL CONTINUE TO MONITOR UPSTREAM OBSERVATIONS AND UPDATE AS NEEDED. CLAYCOMB && .PREV DISCUSSION... /ISSUED 227 PM MDT WED JUL 13 2011/ SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED AN AMPLIFIED UPPER LEVEL PATTERN WITH A RIDGING OVER THE CENTRAL/SOUTHERN CONUS AND TROUGHS OVER THE WESTERN AND NORTHEASTERN CONUS. THE SHORT WAVE RESPONSIBLE FOR THE SEVERE WEATHER LATE TUESDAY HAS MOVED NORTHEAST INTO THE WESTERN DAKOTAS. UPSTREAM FROM THIS FEATURE... DRIER AIR ALOFT WAS SURGING NORTHEAST TOWARD THE CENTRAL ROCKIES. SOME CONVECTION WAS DEVELOPING FROM WESTERN WYOMING INTO EASTERN UTAH AND WESTERN COLORADO ASSOCIATED WITH A WEAK IMPULSE EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT. ISOLATED TO SCATTERED THUNDERSTORMS WILL FORM ALONG THE FRONT RANGE DURING THE MID TO LATE AFTERNOON AND SLOWLY MOVE EAST ONTO THE HIGH PLAINS THROUGH THE EVENING. WITH DRIER AIR ALOFT...THERE WILL BE A GREATER THREAT FOR WIND GUSTS TO 60 MPH AND MARGINALLY SEVERE HAIL WITH A FEW OF THE THUNDERSTORMS...ESPECIALLY FROM THE SOUTHERN RANGE FOOTHILLS EAST TO KIMBALL. WITH FASTER STORM MOTION...NOT EXPECTING A FLASH FLOOD THREAT WITH THE STRONGER THUNDERSTORMS. THE 12Z DETERMINISTIC MODELS AND THEIR ENSEMBLE OUTPUT MAINTAIN GOOD RUN-TO-RUN CONSISTENCY. THEY CONTINUE TO ADVERTISE DRIER AIR ALOFT MOVING NORTH AND NORTHEAST FROM THE DESERT SOUTHWEST INTO COLORADO AND WYOMING THURSDAY THROUGH FRIDAY NIGHT. CONSEQUENTLY... MODEL SOUNDING PRECIPITABLE WATER VALUES DECREASE TO BELOW 0.50 INCH WEST OF THE LARAMIE RANGE...AND 0.50 TO 0.75 INCH EAST OF THE RANGE. EAST OF THE LARAMIE RANGE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING EACH DAY...ESPECIALLY NEAR THE COLORADO BORDER AS WINDS SHIFT TO THE SOUTH AND SOUTHEAST WITH DECENT LOW LEVEL UPSLOPE AND INSTABILITY IN PLACE. HIGHS WILL GRADUALLY WARM EACH DAY FROM THE 80S THURSDAY TO THE LOWER AND MID 90S FROM EXTREME EASTERN WYOMING INTO WESTERN NEBRASKA FRIDAY AS THE UPPER LEVEL HIGH DRIFTS NORTHWARD INTO THE CENTRAL PLAINS. LONG TERM...SATURDAY THROUGH WEDNESDAY MODELS REMAIN CONSISTENT ON UPPER RIDGE CENTERED OVER CENTRAL PLAINS WITH TROUGH AXIS ALONG PACIFIC COAST WITH PERSISTENT SOUTHWEST FLOW ALOFT. AREAS WEST OF THE LARAMIE WILL SEE DRIER PATTERN WITH PW VALUES 0.5 INCHES OR BELOW. EAST OF THE LARAMIE RANGE WILL BE MORE PRONE TO HIGHER MOISTURE AND INSTABILITY SUNDAY THROUGH TUESDAY AS THE UPPER RIDGE BACK BUILDS TO THE WEST. ON WEDNESDAY...THE UPPER RIDGE WILL SHIFT FARTHER EAST WITH DRIER SOUTHWEST FLOW INTRUSION. TEMPS WILL BE QUITE WARM THROUGH THE PERIOD WITH 17C 700 MB TEMPS TRANSLATING TO 80S AND 90S INTO WEDNESDAY. AFTERNOON ELEVATED CONVECTION INITIATION WILL BE POSSIBLE EACH DAY EVEN WITH SOME CAPPING INVERSIONS EAST WITH LOW LEVEL INSTABILITY. HAVE KEPT THE TREND OF INCREASING TEMPS AND LOW POPS THROUGH THE EXTENDED. AVIATION...18Z TAF ISSUANCE VFR CONDITIONS ARE FORECAST AT THE MAJORITY OF TERMINALS THROUGH MOST OF THE PERIOD. A GRADUAL INCREASE IN CLOUD COVER IS EXPECTED DURING THE MID AFTERNOON HOURS...ALONG WITH A RISK FOR ISOLATED TSRA. VFR CEILINGS AROUND 3500 FEET AGL WILL BE COMMON...ESPECIALLY FROM KCYS EASTWARD INTO THE NEBRASKA PANHANDLE. THE RISK FOR TSRA SHOULD RAPIDLY DIMINISH AFTER SUNSET. AN INCREASE IN LOW LEVEL MOISTURE AND LIGHT WINDS SHOULD YIELD FOG AND LOW CLOUDS ACROSS THE NEBRASKA PANHANDLE BETWEEN 08 AND 14 UTC THURSDAY. MVFR TO IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE DURING THAT TIME... WITH IMPROVING CONDITIONS THEREAFTER. FIRE WEATHER... WET FUELS FROM RECENT HEAVY RAINFALL AND CONTINUED GREEN UP WILL PRECLUDE FIRE WEATHER CONCERNS THROUGH THE END OF THE WEEK. RELATIVE HUMIDITIES WILL TREND LOWER ALONG AND WEST OF THE LARAMIE RANGE BEGINNING ON THURSDAY WITH DRIER AIR ADVECTING NORTHWARD FROM THE SOUTHWESTERN U.S. IT WILL ALSO BE BREEZY DURING THE AFTERNOON THE NEXT FEW DAYS WEST OF THE LARAMIE RANGE. HYDROLOGY... A FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER NORTH PLATTE RIVER AT SARATOGA THROUGH MIDNIGHT WEDNESDAY. AREA RIVERS WILL CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND...ALTHOUGH SMALLER STREAMS AND CREEKS EAST OF THE SOUTHERN LARAMIE RANGE MAY REMAIN NEAR BANKFULL THE FEW DAYS DUE TO THE VERY HEAVY RAIN THAT FELL TUESDAY NIGHT FROM CHEYENNE EAST TO SIDNEY NEBRASKA. STEADY TO MINOR RISES ARE EXPECTED AT HENRY AND MITCHELL THROUGH THURSDAY BEFORE RESUMING A SLOW FALL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 13, 6:16 PM MDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 616 PM MDT WED JUL 13 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-141200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 616 PM MDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS OF SOUTHEAST WYOMING EARLY THIS EVENING AND MAY STRAY INTO THE NEBRASKA PANHANDLE LATER THIS EVENING. THE THREAT FOR SEVERE STORMS HAS DIMINISHED BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 13, 4:15 PM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 2 W CHEYENNE 41.14N 104.83W
07/12/2011 E2.00 INCH LARAMIE WY PUBLIC
MANY VEHICLES DENTED. ONE VEHICLE LOST ITS WINDSHIELD.
0515 PM HAIL 2 WNW CHEYENNE 41.15N 104.83W
07/12/2011 E1.50 INCH LARAMIE WY PUBLIC
MANY VEHICLES DENTED. A ROOF WAS DAMAGED.
0515 PM HAIL 1 W CHEYENNE 41.14N 104.81W
07/12/2011 E1.25 INCH LARAMIE WY PUBLIC
0525 PM HAIL 1 W CHEYENNE 41.15N 104.81W
07/12/2011 M1.00 INCH LARAMIE WY TRAINED SPOTTER
0528 PM HAIL 3 W CHEYENNE 41.15N 104.85W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0530 PM HAIL 4 NE CHEYENNE 41.19N 104.75W
07/12/2011 E1.25 INCH LARAMIE WY PUBLIC
0530 PM HAIL 1 SSW CHEYENNE 41.13N 104.80W
07/12/2011 E1.25 INCH LARAMIE WY PUBLIC
0530 PM HAIL NE CHEYENNE 41.15N 104.79W
07/12/2011 E1.00 INCH LARAMIE WY PUBLIC
0531 PM HEAVY RAIN 10 NW CHEYENNE 41.25N 104.93W
07/12/2011 M1.33 INCH LARAMIE WY NWS EMPLOYEE
OCCURRED IN 30 MINUTES. STILL RAINING. MEASURED WIND GUST
OF 55 MPH AT 511PM
0531 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 E1.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL BROKE THROUGH CAR WINDSHIELD DOWNTOWN WITH OTHER
CARS RECEIVING LARGE CRACKS IN THE WINDSHIELD
0531 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY BROADCAST MEDIA
TWO BROKEN WINDOWS...ONE BROKEN SKYLIGHT ON 2ND AVENUE.
0.90 INCHES OF RAIN BEFORE GAUGE WAS SEVERELY DAMAGED.
HAIL RANGED FROM 1 TO 1.75 INCHES. DAMAGE TO ROOFS AND
AWNINGS OBSERVED IN THE AREA.
0533 PM HAIL SE CHEYENNE 41.15N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY TRAINED SPOTTER
QUARTER TO GOLFBALL HAIL
0535 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 E1.00 INCH LARAMIE WY NWS EMPLOYEE
0539 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY NWS EMPLOYEE
0539 PM HAIL 4 NE CHEYENNE 41.19N 104.75W
07/12/2011 E1.00 INCH LARAMIE WY COCORAHS
0539 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY NWS EMPLOYEE
0539 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 M1.50 INCH LARAMIE WY NWS EMPLOYEE
0540 PM HAIL 2 NNE CHEYENNE 41.17N 104.78W
07/12/2011 E1.75 INCH LARAMIE WY MESONET
1.21 INCHES OF RAINFALL. HAIL LASTED 25 MINUTES. VIA
ESPOTTER
0540 PM HAIL 2 NW CHEYENNE 41.17N 104.82W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0540 PM HAIL 2 NW CHEYENNE 41.16N 104.81W
07/12/2011 E1.75 INCH LARAMIE WY PUBLIC
GREENHOUSE WINDOWS WERE BROKEN.
0545 PM HAIL 2 N CHEYENNE 41.17N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY NWS EMPLOYEE
0545 PM HAIL 3 W CHEYENNE 41.15N 104.85W
07/12/2011 M1.75 INCH LARAMIE WY NWS EMPLOYEE
WINDSHIELD BROKEN ON CAR AT FE WARREN AIRFORCE BASE
0548 PM HAIL 3 N CHEYENNE 41.19N 104.79W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
RAINING HEAVY AS WELL.
0550 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0552 PM HEAVY RAIN 3 W CHEYENNE 41.15N 104.85W
07/12/2011 M0.75 INCH LARAMIE WY OTHER FEDERAL
FE WARREN AIRFORCE BASE
0556 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY TRAINED SPOTTER
6 INCHES OF WATER AT THE INTERSECTION OF 19TH AND CAREY.
0557 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY TRAINED SPOTTER
PERSHING AND EVANS FLOODED AND WATER FLOWING FAST
0600 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY NWS EMPLOYEE
4 TO 5 FEET OF WATER AT AMES AVE UNDERPASS.
0609 PM HEAVY RAIN 5 NE CHEYENNE 41.20N 104.72W
07/12/2011 M1.00 INCH LARAMIE WY TRAINED SPOTTER
MEASURED IN 60 MINUTES
0630 PM FLASH FLOOD 6 NE CHEYENNE 41.21N 104.71W
07/12/2011 LARAMIE WY TRAINED SPOTTER
WATER OVER WHITNEY RD APPROXIMATELY 6 TO 8 INCHES DEEP
AND 15FT ACROSS
0630 PM HAIL 5 N CARPENTER 41.10N 104.35W
07/12/2011 M1.50 INCH LARAMIE WY STORM CHASER
0634 PM HAIL 5 SW HILLSDALE 41.16N 104.55W
07/12/2011 M1.00 INCH LARAMIE WY TRAINED SPOTTER
JUST EAST OF MILE MARKER 375 ON INTERSTATE 80
0635 PM HEAVY RAIN 7 NE CHEYENNE 41.22N 104.70W
07/12/2011 M2.00 INCH LARAMIE WY TRAINED SPOTTER
MEASURED FROM 500PM TO 630PM
0636 PM HAIL 6 SW HILLSDALE 41.15N 104.56W
07/12/2011 M2.00 INCH LARAMIE WY NWS EMPLOYEE
0636 PM FLASH FLOOD 4 NE CHEYENNE 41.19N 104.74W
07/12/2011 LARAMIE WY TRAINED SPOTTER
4 MILE ROAD AND STAGECOACH ROAD
0643 PM HAIL 4 SW HILLSDALE 41.17N 104.53W
07/12/2011 E1.75 INCH LARAMIE WY PUBLIC
0656 PM HAIL 10 WSW BURNS 41.12N 104.52W
07/12/2011 E1.25 INCH LARAMIE WY TRAINED SPOTTER
2 INCHES OF WATER OVER THE ROAD. SIGNIFICANT FLOODING IN
WASHES AND DITCHES. VIA SPOTTERNETWORK
0700 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY TRAINED SPOTTER
NEAR CAREY JUNIOR HIGH SCHOOL. TRAFFIC LIGHTS ARE OUT.
HAIL COVERING GROUND.
0716 PM FLASH FLOOD 3 SW BURNS 41.16N 104.40W
07/12/2011 LARAMIE WY TRAINED SPOTTER
FLOODING OVER ACCESS ROAD BETWEEN MILE MARKER 380 AND 381
ON INTERSTATE 80. FLOODING OF ROAD 142 NEAR MILE MARKER
380 AND 381 FLOODED AS WELL
0719 PM HAIL 4 NNE CHEYENNE 41.20N 104.77W
07/12/2011 E1.00 INCH LARAMIE WY PUBLIC
0759 PM HAIL 2 S CARPENTER 41.00N 104.34W
07/12/2011 E1.00 INCH LARAMIE WY PUBLIC
0825 PM FLASH FLOOD 20 W PINE BLUFFS 41.18N 104.45W
07/12/2011 LARAMIE WY DEPT OF HIGHWAYS
AT MILE MARKER 380 ON INTERSTATE 80...APPROXIMATELY 2
INCHES OF WATER IS COVERING THE ROAD. WATER IS RECEDING
AT TIME OF REPORT.
0939 PM FLASH FLOOD 10 S BURNS 41.05N 104.36W
07/12/2011 LARAMIE WY TRAINED SPOTTER
4 INCHES OF WATER OVER ROADWAY FLOWING FROM FLOODING IN
NEARBY FARM FIELDS.
1215 AM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/13/2011 LARAMIE WY NWS EMPLOYEE
NWS EMPLOYEE REPORTED 6 INCHES OF STANDING WATER AT THE
INTERSECTION OF EVANS AND PERSHING.
0200 AM FLASH FLOOD 12 SE KIMBALL 41.11N 103.50W
07/13/2011 KIMBALL NE LAW ENFORCEMENT
COUNTY ROAD 12 FLOODED AND CLOSED SOUTH OF KIMBALL TO
SOUTH OF POTTER
0400 AM FLASH FLOOD LODGEPOLE 41.15N 102.64W
07/13/2011 CHEYENNE NE LAW ENFORCEMENT
FLOODING REPORTED IN LODGEPOLE
0400 AM FLASH FLOOD SIDNEY 41.13N 102.97W
07/13/2011 CHEYENNE NE LAW ENFORCEMENT
COUNTY ROADS 113 AND 135 FLOODED AND CLOSED IN SPOTS
NORTH AND EAST OF SIDNEY. PORTIONS OF ROADS WERE WASHED
OUT
0800 AM HEAVY RAIN 5 SW BURNS 41.14N 104.43W
07/13/2011 M3.70 INCH LARAMIE WY PUBLIC
24 HOUR RAINFALL ACCUMULATION THROUGH 800 AM MDT.
&&
GCLAYCOMSpecial weather statement, Jul 13, 5:36 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 536 PM MDT WED JUL 13 2011 WYZ101-140115- CONVERSE COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 536 PM MDT WED JUL 13 2011 ...GUSTY WINDS WITH LINE OF STORMS MOVING INTO THE AREA... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN CONVERSE COUNTY BY 6 PM AND TRACK ACROSS NORTHERN AND CENTRAL PARTS OF THE COUNTY THROUGH 7 PM. THESE STORMS WILL LIKELY PRODUCE BRIEF WIND GUSTS AROUND 50 MPH AS WELL AS LIGHTNING AND BRIEF MODERATE TO HEAVY RAIN AS THEY MOVE NORTHEAST AT 35 MPH.
Special weather statement, Jul 13, 6:32 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 632 PM MDT WED JUL 13 2011 WYZ104-109-140130- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY- 632 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 730 PM MDT... AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TETON RESERVOIR...OR 17 MILES SOUTH OF RAWLINS...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAWLINS... TETON RESERVOIR... SINCLAIR... SEPARATION LAKE... SEMINOE DAM... I-80 EXIT 211... I-80 EXIT 215... I-80 EXIT 221... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 207 AND 230. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RE
Special weather statement, Jul 13, 8:11 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 811 PM MDT WED JUL 13 2011 WYZ117-118-140300- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 811 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 845 PM MDT... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SMALL BUT STRONG THUNDERSTORM NEAR NATURAL FORT REST AREA...OR 19 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 30 MPH. THE STORM SHOULD BE NEAR THE CHEYENNE AREA AROUND 830 PM. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHEYENNE... I-25 EXIT 7... I-80 AND I-25 INTERCHANGE... I-80 EXIT 364... I-25 EXIT 13... I-80 EXIT 370... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 355 AND 375. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:21 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 39 min |
| Jul 13, 9:49 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 41 min |
| Jul 13, 10:26 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 32 min |
| Jul 14, 4:04 AM MDT | Flash Flood Watch | CYS | Laramie | 21 hr |
| Jul 14, 4:03 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 42 min |
| Jul 14, 4:35 PM MDT | Areal Flood Advisory | CYS | Laramie | 4 hr |
| Jul 14, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jul 14, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 23 min |
| Jul 14, 5:29 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.